MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13115540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Paralysis (1997)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation nor were radiographs or ct images provided.Review of the reported event suggests the paralysis is the result of an undiagnosed bone fragment or an unidentified vertebral fracture during the pedicle subtraction osteotomy.No product malfunction alleged.Labeling review: potential adverse events and complications.¿¿as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include, loss of sensory and or motor function." ".Potential risks identified with the use of this system, which may require additional surgery include, bending, fracture or loosening of implant component, loss of fixation, nonunion or delayed union, fracture of the vertebra, neurological, decrease in bone density due to stress shielding, paralysis." device is left insitu.
 
Event or Problem Description
On (b)(6) 2019, patient underwent a pedicle subtraction osteotomy at l3 with posterior fixation at l2 to l4 levels.Post operatively the patient experienced paralysis.As per reporter a revision procedure was performed to remove vertebral disc at l2 to l3 and a bone fragment which touched the nerve was removed.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
MDR Report Key8803465
Report Number2031966-2019-00220
Device Sequence Number327536
Product Code NKB
UDI-Device Identifier00887517582218
UDI-Public887517582218
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number13115540
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;